MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION COMPLEX HELICAL - 18; DEVICE, NEUROVASCULAR EMBOLIZATION

BOSTON SCIENTIFIC CORPORATION COMPLEX HELICAL - 18; DEVICE, NEUROVASCULAR EMBOLIZATION
Model Number 82735
Medical Device Problem Code Difficult to Remove (1528)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/06/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device evaluated by manufacturer: the device was returned for analysis.The main coil, the coil plunger and main coil introducer were returned for this complaint.The retaining clip was not returned.The coil plunger was inspected, and no damages were noticed.The coil introducer was inspected, and no damages were noticed.The main coil was stretched and kinked.The zap tip has a smooth surface.The dimensional inspection revealed that the outer diameter (od) at the zap tip and primary coil were found to be within specification.However, there were missing fiber bundles.
 
Event or Problem Description
Reportable based on device analysis completed on 02mar2022.It was reported that the coil got stuck.A 8mmx12mm complex helical was selected for use.During the procedure, while pushing the 8mmx12mm complex helical with wire, it was noted that the coil got stuck within the microcatheter.The procedure was completed with a different device.There were no patient complications reported.However, device analysis revealed that there were missing fiber bundles.

Brand Name
COMPLEX HELICAL - 18
Common Device Name
DEVICE, NEUROVASCULAR EMBOLIZATION
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
Manufacturer (Section G)
BOSTON SCIENTIFIC CORK LIMITED
model farm road
cork
EI  
Manufacturer Contact
jay johnson
two scimed place
maple grove, MN 55311
7634942574
MDR Report Key13897204
Report Number2134265-2022-03248
Device Sequence Number4065105
Product Code KRD
UDI-Device Identifier08714729324072
UDI-Public08714729324072
Combination Product (Y/N)N
Initial Reporter CountryIN
PMA/510(K) Number
K102714
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 03/24/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/20/2024
Device Model Number82735
Device Catalogue Number82735
Device Lot Number0027358364
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/14/2022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 03/02/2022
Initial Report FDA Received Date03/24/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/21/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown